Yesterday I was extremely constipated. Went to the doctors and my X-rays showed I had a build up of poop. When the magnesium citrate finally kicked in... my poop was liquidy and black and the toilet tissue had a few streaks of blood. Just wondering if this is a normal side effect?
The black stools are an indication of the presence of blood in the stool, and not uncommon. This is usually minor and self limiting. Possibly due to straining and or from anal irritation. See your doctor though if this continues.
- Magnesium Citrate Information for Consumers
- Magnesium Citrate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Magnesium Citrate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 May 2013 • 1 answer
Updated 13 Aug 2013 • 3 answers
Updated 3 Apr 2016 • 3 answers
Updated 12 Jan 2017 • 3 answers
Updated 15 Apr 2017 • 2 answers